Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Charleston, SC

April 19, 20155 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2015, 3:38 PM EDT for 5 counties in Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 3:38 PM EDT (19:38 UTC)
Expired
Apr 19, 2015, 4:27 PM EDT
In force
49 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Evans County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 3:50 PM EDTTSTM WND DMGStatesboro, GASEVERAL TREES AND LARGE LIMBS DOWN IN STATESBORO... WEST OF STATESBORO... AND SOUTH OF STATESBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:04 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS52 KCHS 191938
SVRCHS
GAC029-031-103-109-251-192045-
/O.NEW.KCHS.SV.W.0007.150419T1938Z-150419T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  EVANS COUNTY IN SOUTHEASTERN GEORGIA...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 445 PM EDT

* AT 337 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR REGISTER TO NEAR MIDWAY...MOVING NORTHEAST AT
  45 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
  STATESBORO.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STATESBORO...PEMBROKE...WESTSIDE...MIDDLEGROUND AND BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3269 8149 3218 8141 3209 8170 3209 8171
      3208 8173 3205 8182 3205 8184 3238 8193
      3242 8192 3242 8194 3250 8196
TIME...MOT...LOC 1937Z 226DEG 38KT 3239 8191 3204 8179 

HAIL...<.75IN
WIND...60MPH

$$
4 follow-up statements
722 
WWUS52 KCHS 191943
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SUN APR 19 2015

GAC029-031-103-109-251-192045-
/O.CON.KCHS.SV.W.0007.000000T0000Z-150419T2045Z/
BRYAN GA-BULLOCH GA-EVANS GA-SCREVEN GA-EFFINGHAM GA-
343 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BRYAN...BULLOCH...EVANS...SCREVEN AND EFFINGHAM COUNTIES...

AT 341 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR REGISTER TO 6 MILES EAST OF MIDWAY...MOVING 
NORTHEAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR 
LEEFIELD...SHOWING SOME ROTATION.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STATESBORO...PEMBROKE...WESTSIDE...MIDDLEGROUND AND BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INCREASED ROTATION HAS BEEN DETECTED AND A TORNADO WARNING MAY BE
NEEDED. REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO TAKE SHELTER
IN A CLOSET...BATHROOM OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3269 8149 3218 8141 3209 8170 3209 8171
      3208 8173 3205 8182 3205 8184 3238 8193
      3242 8192 3242 8194 3250 8196
TIME...MOT...LOC 1941Z 226DEG 38KT 3239 8191 3204 8179 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

FWA
847 
WWUS52 KCHS 192003
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SUN APR 19 2015

GAC109-192013-
/O.CAN.KCHS.SV.W.0007.000000T0000Z-150419T2045Z/
EVANS GA-
403 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EVANS COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3269 8149 3218 8141 3211 8163 3256 8181
TIME...MOT...LOC 2003Z 226DEG 38KT 3253 8173 3218 8161 

$$

GAC029-031-103-251-192045-
/O.CON.KCHS.SV.W.0007.000000T0000Z-150419T2045Z/
BRYAN GA-BULLOCH GA-SCREVEN GA-EFFINGHAM GA-
403 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BRYAN...BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...

AT 403 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DOVER TO NEAR PEMBROKE...MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STATESBORO...PEMBROKE AND BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3269 8149 3218 8141 3211 8163 3256 8181
TIME...MOT...LOC 2003Z 226DEG 38KT 3253 8173 3218 8161 

HAIL...<.75IN
WIND...60MPH

$$

FWA
941 
WWUS52 KCHS 192018
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SUN APR 19 2015

GAC029-031-103-251-192045-
/O.CON.KCHS.SV.W.0007.000000T0000Z-150419T2045Z/
BRYAN GA-BULLOCH GA-SCREVEN GA-EFFINGHAM GA-
418 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BRYAN...BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...

AT 418 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEWINGTON TO NEAR MARLOW...MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BRYAN...BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...IVANHOE...OLNEY...STALCO...HUBERT...SHEPPARDS
AND GRIFFIN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3269 8149 3218 8141 3216 8146 3262 8160
TIME...MOT...LOC 2018Z 226DEG 38KT 3259 8155 3224 8143 

HAIL...<.75IN
WIND...60MPH

$$

FWA
798 
WWUS52 KCHS 192027
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT SUN APR 19 2015

GAC029-031-103-251-192035-
/O.CAN.KCHS.SV.W.0007.000000T0000Z-150419T2045Z/
BRYAN GA-BULLOCH GA-SCREVEN GA-EFFINGHAM GA-
427 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...BULLOCH...SCREVEN AND
EFFINGHAM COUNTIES IS CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

OTHER SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR EFFINGHAM 
COUNTY UNTIL 5 PM AND SCREVEN COUNTY UNTIL 515 PM.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3269 8149 3218 8141 3216 8146 3262 8160
TIME...MOT...LOC 2024Z 226DEG 38KT 3264 8149 3229 8137 

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:47 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 19, 1:47 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN APR 19 2015

.SYNOPSIS...
A WARM FRONT WILL LIFT INTO THE AREA TODAY...ACCOMPANIED BY AN UPPER
LEVEL DISTURBANCE. A COLD FRONT WILL APPROACH THE AREA MONDAY...
MOVING OFFSHORE MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN TUESDAY
THROUGH THURSDAY. A WEAK COLD FRONT WILL DROP THROUGH THE AREA
THURSDAY NIGHT...THEN A STORM SYSTEM WILL AFFECT THE REGION NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...QUICK UPDATE TO INCLUDE TORNADO WATCH 79
WHICH IS IN EFFECT THROUGH 8 PM. NO CHANGE TO PREVIOUS FORECAST
THINKING AND PREVIOUS DISCUSSION FOLLOWS BELOW.

LATE THIS MORNING...THE WARM FRONT PRECIPITATION THAT HAD
BLOSSOMED EARLIER THIS MORNING ACROSS SOUTHEAST GEORGIA HAS
DISSIPATED PRETTY RAPIDLY AS IT LIFTS TO THE NORTHEAST. AS
SUCH...THE REST OF THE MORNING WILL BE RELATIVELY QUIET AHEAD OF
THE MAIN FORECAST PROBLEM WHICH IS THE LARGE AREA OF CONVECTION
CURRENTLY IMPACTING MUCH OF ALABAMA/GEORGIA/FLORIDA.

OVERALL...THERE WILL BE LIMITED PRECIPITATION COVERAGE OUT AHEAD
OF THE APPROACHING LINE OTHER THAN SCATTERED DISCRETE
SHOWERS/THUNDERSTORMS THAT SHOULD DEVELOP RIGHT AS THE LINE PUSHES
INTO THE WESTERN ZONES. CURRENTLY...THE RECENT RUNS OF THE HRRR
SEEMS TO HAVE AN EXCELLENT HANDLE ON THE POSITION OF THE
CONVECTION AND ITS AFTERNOON PROGRESSION SEEMS QUITE REASONABLE.
REGARDING TIMING...THE HRRR IS RUNNING ABOUT AN HOUR OR TWO ON
THE SLOW SIDE SO WE THINK THE LINE OF STORMS WILL BEGIN IMPACTING
THE WESTERN ZONES IN THE 1-2PM WINDOW. THIS WOULD PUT THE LINE
INTO THE SAVANNAH METRO AREA 3-5PM AND THEN THE CHARLESTON REGION
BETWEEN 6-8PM. THE POTENTIAL FOR SEVERE WEATHER APPEARS TO BE
INCREASING. UPSTREAM OFFICES HAVE BEEN ISSUING A MIXTURE OF
SEVERE/TORNADO WARNINGS THIS MORNING WITH A NUMBER OF WIND DAMAGE
REPORTS. BASED ON ITS LOCATION RELATIVE TO THE LINE AT 12Z...THE
TAE MORNING SOUNDING IS LIKELY THE BEST SAMPLING OF THE
APPROACHING NEAR STORM ENVIRONMENT. AS SUCH...WE EXPECT A STRONGLY
SHEARED ENVIRONMENT WITH A NICE VEERING OF THE LOW LEVEL PROFILE
AND CAPE VALUES INCREASING INTO THE 1500-2000 J/KG RANGE. IN
FACT...THE TAE SOUNDING HAS A DISTINCT ELEVATED MIXED LAYER THAT
ACTUALLY SHOWS UP WELL WHEN LOOKING AT HRRR SOUNDINGS LATER THIS
AFTERNOON. ONE OF THE MORE TROUBLING ASPECTS IS THE POTENTIAL FOR
A WINDOW OF CLEARING NOTED ON VISIBLE SATELLITE IMAGERY. AS THIS
CLEARING HAS MOVED ACROSS SOUTH GEORGIA TEMPERATURES HAVE RISEN
INTO THE UPPER 70S AND EVEN TO 80 WITHIN JUST AN HOUR. GIVEN LOW
LEVEL THICKNESS VALUES AS THEY ARE...EVEN A BRIEF PERIOD OF SUN
WILL LEAD TO A RAPID WARM UP AND INCREASE THE SURFACE
DESTABILIZATION POTENTIAL.

SO USING THE HRRR AND ITS SOUNDINGS AS THE BEST REPRESENTATION OF
THE AFTERNOON NEAR STORM ENVIRONMENT...IT APPEARS WE ARE LOOKING
AT CAPE VALUES AS HIGH AS 2500 J/KG...0-3 KM SHEAR OF 30-35
KT...AND SRH VALUES BETWEEN 150-250 THANKS TO THE SOUTHEAST
BACKED LOW LEVEL FLOW. SUCH AN ENVIRONMENT WILL LIKELY FAVOR A
CONVECTIVE MODE OF LINEAR SEGMENTS WITH EMBEDDED SUPERCELL
ELEMENTS AND EVEN THE POTENTIAL FOR A DISCRETE SUPERCELL OR TWO.
DAMAGING WIND GUSTS CONTINUES TO BE THE PRIMARY SEVERE WEATHER
THREAT...BUT THE SHEAR AND LOW LEVEL VEERING WILL ALSO PROVIDE A
TORNADO THREAT AS WELL. MUCH WILL BE DETERMINED BY HOW MUCH SUN
CAN BREAK THROUGH AND TEMPERATURES WARM. ONE OTHER POTENTIAL THING
TO WATCH IS THAT THE CURRENT SOUTHEAST WINDS COULD ADVECT IN A
SLIGHTLY MORE STABLE MARINE ENVIRONMENT. HOWEVER...GIVEN THAT WE
ARE OUT OF THE COOLEST SHELF WATER SEASON THIS IMPACT IS EXPECTED
TO BE LIMITED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
TONIGHT...THE SHORTWAVE WILL PUSH OFF THE COAST AND ELEVATED POPS
DURING THE EVENING HOURS SHOULD DECREASE BELOW 15 PERCENT AS
SOMEWHAT DRIER AIR AND TEMPORARY SUBSIDENCE DEVELOP OVERNIGHT INTO
EARLY MONDAY. ANOTHER IN A SERIES OF VERY MILD OVERNIGHTS WITH
TEMPS ONLY FALLING TO THE MID 60S ONCE AGAIN.

THE LONGWAVE TROUGH WILL PERSIST TO OUR WEST ON MONDAY WHILE A
SERIES OF POTENT SHORTWAVES LIFT NORTHEAST THROUGH THE LOCAL
FORECAST AREA. A 145 KT SOUTHERN STREAM JET STREAK IS PROGGED TO
SLIDE ALONG THE CENTRAL GULF COAST REGION DURING THE DAY...SPREADING
A REGION OF ENHANCED UPPER LEVEL DIVERGENCE INTO SC/GA IN THE AFTERNOON.
MODEL TIME SECTIONS SHOW CONSIDERABLE DRYING ABOVE 850 MB EARLY IN
THE PERIOD...WITH PWATS DROPPING BELOW 1.25" BY MONDAY AFTERNOON.
THE MAIN COLD FRONT WILL SLOWLY MOVE EAST DURING THE DAY...CROSSING
THE REGION AT SOME POINT MONDAY EVENING. GIVEN THE DRY AIR ALOFT...
CONSIDERABLE BREAKS IN THE CLOUDS AND COMPRESSIONAL HEATING AHEAD
OF THE FRONT SHOULD HELP PUSH TEMPS INTO THE MID/UPPER 80S.

THE BIG QUESTION ON MONDAY IS HOW MUCH CONVECTIVE COVERAGE DEVELOPS.
THE DEEP DRY LAYER ABOVE THE SURFACE MAY LIMIT THE INITIAL
CONVECTIVE DEVELOPMENT. HOWEVER...MODELS ARE HINTING AT AN UPSTREAM
CONVECTIVE CLUSTER MOVING INTO WESTERN AREAS LATER IN THE AFTERNOON.
THERMODYNAMICS AND KINEMATICS ARE QUITE IMPRESSIVE ON MONDAY. 40-50
KT OF 0-6 KM BULK SHEAR...CAPES OF 1500-2000 J/KG AND DOWNDRAFT
CAPES 1000 TO 1500 J/KG. A FAIRLY ROBUST SEA BREEZE IS EXPECTED TO
DEVELOP IN THE AFTERNOON GIVEN SUCH WARM TEMPS INLAND AND PREVAILING
SOUTHERLY FLOW. THIS MAY COME INTO PLAY LATE IN THE DAY IF UPSTREAM
CONVECTION MOVES IN FROM THE WEST.

GIVEN THE SOMEWHAT DRIER TREND IN THE LATEST MODELS...WE MINIMIZED
POPS MONDAY MORNING WITH VALUES INCREASING TO 30-40% IN THE
AFTERNOON...ESPECIALLY ACROSS INTERIOR SC/GA. AS THE ACTIVITY AHEAD
OF THE FRONT MOVES THROUGH OUR AREA IT SHOULD BE GRADUALLY
WEAKENING. THEN SOME ADDITIONAL ACTIVITY...LIKELY WEAKER...COULD
ACCOMPANY THE ACTUAL FRONT LATER IN THE EVENING OR OVERNIGHT. WE
PLAN TO MAINTAIN SEVERE WEATHER POTENTIAL IN THE HAZARDOUS WEATHER
OUTLOOK.

HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH DRY WEATHER AND
SEASONABLE TEMPERATURES TUESDAY AND WEDNESDAY. HIGHS WILL CLIMB TO
NEAR 80 BOTH DAYS WITH OVERNIGHT LOWS IN THE MID 50S.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
A ZONAL PATTERN WILL EXIST MUCH OF THE PERIOD. A WEAK BACK DOOR COLD
FRONT DROPS THROUGH THE AREA THURSDAY NIGHT. THE FRONT WILL STALL TO
THE SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND
SATURDAY. A PRONOUNCED SHORTWAVE EMBEDDED IN THE QUASI-ZONAL FLOW
WILL MOVE THROUGH SATURDAY NIGHT ACCOMPANIED BY A COLD FRONT.
PRECIPITATION POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING INTO
SATURDAY NIGHT. TEMPS WILL BE MODERATED BY INCREASING CLOUD COVER
AND WEAK COLD ADVECTION.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MVFR CEILINGS HAVE RETURNED TO BOTH TERMINALS EARLY THIS AFTERNOON
AND THE MAIN FORECAST ISSUE THROUGH THE EVENING WILL BE TIMING
THUNDERSTORMS INTO THE FORECAST. BASED ON CURRENT RADAR TRENDS AND
HI-RES MODEL GUIDANCE...IT LOOKS LIKE THUNDER WILL REACH KSAV AND
IMPACT THE TERMINAL BETWEEN 20Z-22Z. HAVE GONE WITH IFR CONDITIONS
IN THUNDER WITH GUSTY WINDS TO ALMOST 40 KT BASED ON SOME UPSTREAM
OBSERVATIONS. AT KCHS...THUNDER WILL ARRIVE LATER AND IT IS
UNCLEAR IF IT WILL BE AS STRONG AS IT IS EXPECTED AT KSAV. HAVE
GONE WITH 22Z-00Z AT KCHS WITH IFR CONDITIONS AND SLIGHTLY LESSER
WIND GUSTS. ONCE THE CONVECTION MOVE EAST OF THE TERMINALS THERE
WILL BE A BIT OF A LULL UNTIL IFR CEILINGS ARE PROGGED TO RETURN
AFTER MIDNIGHT. BOTH SITES GET PREVAILING IFR CEILINGS THROUGH THE
LATE NIGHT...SCATTERING OUT MONDAY MORNING.

EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED AT BOTH
TERMINALS MONDAY AFTERNOON AND EVENING WITH BRIEF MVFR CEILING/VSBY
RESTRICTIONS POSSIBLE. OTHERWISE VFR CONDITIONS EXPECTED.

&&

.MARINE...
A WARM FRONT WILL LIFT THROUGH THE WATERS TODAY...FOLLOWED BY
INTENSIFYING SOUTH/SOUTHWEST FLOW. LIGHT AND VARIABLE WINDS EARLY
THIS MORNING WILL BECOME SE PRIOR TO THE WARM FRONT WHICH WILL
SHIFT FLOW SW TO S TONIGHT. WHILE SPEEDS INCREASE TONIGHT AND SEAS
SLOWLY BUILD...THE AVERAGE SPEED COULD REACH ONLY 15 KT BY
DAYBREAK OVER NEAR SHORE WATERS WITH SEAS 3 TO 4 FT.

THE POTENTIAL EXISTS FOR THUNDERSTORMS WITH STRONG WINDS OVER THE
WATERS THIS AFTERNOON EVENING. VERY HEAVY DOWNPOURS REDUCING
LOCAL VSBYS BELOW 1 NM ARE ALSO POSSIBLE WITH THE STRONGEST
STORMS MOVING OFFSHORE LATE IN THE DAY AND EARLY THIS EVENING.

A PREVAILING SSW FLOW WILL EXIST MONDAY MORNING AS A COLD FRONT
APPROACHES FROM THE WEST. THE GRADIENT WILL STRENGTHEN DURING THE
AFTERNOON...ESPECIALLY ALONG THE COAST WHERE A STRONG SEA BREEZE
DEVELOPS DUE TO MID/UPPER 80S TEMPS OVER LAND. THE LATEST GFS AND
NAM MOS AT FOLLY BEACH SC SHOW SFC WINDS EXCEEDING 20 KT LATE MONDAY
AFTERNOON WHEN THE SEA BREEZE IS STRONGEST. THIS SEEMS FAIRLY
REASONABLE GIVEN THE PATTERN AND THE WARMER INLAND TEMPS EXPECTED. A
SMALL CRAFT ADVISORY MAY EVENTUALLY BE REQUIRED FOR CHARLESTON
HARBOR MONDAY AFTERNOON FOR WINDS/GUSTS IN THE 20-30 KT RANGE.

A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER
OFFSHORE WATERS MONDAY NIGHT AS THE COLD FRONT MOVES THROUGH AND
WINDS GUST TO 25 KT WITH SOME 6 FT SEAS ALSO POSSIBLE.

TUESDAY THROUGH FRIDAY LOOK FAIRLY QUIET OVER THE WATERS AS HIGH
PRESSURE PREVAILS.

&&

.TIDES/COASTAL FLOODING...
THERE IS A CHANCE THAT THE HIGH TIDE COULD REACH OR SLIGHTLY
EXCEED 7.0 FT MLLW ON CHARLESTON HARBOR THIS EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH
MARINE...JRL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 1:17 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EDT SUN APR 19 2015

AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>049-
051-201730-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
117 PM EDT SUN APR 19 2015

...TORNADO WATCH 79 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-374-SCZ045-050-052-201730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
117 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A BAND OF THUNDERSTORMS WILL AFFECT
SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EVENING. CONDITIONS
ARE FAVORABLE FOR SOME STORMS TO BECOME SEVERE...WITH DAMAGING
WINDS AND PERHAPS AN ISOLATED TORNADO. THE RISK FOR SEVERE WEATHER
WILL BE GREATEST BETWEEN 5 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Apr 19, 2:41 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT SUN APR 19 2015

GAZ137-191930-
LONG GA-
241 PM EDT SUN APR 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY UNTIL 330
PM EDT...

AT 240 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCREVEN...OR NEAR JESUP...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUDOWICI AND DONALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3186 8191 3169 8162 3159 8171 3161 8174
      3160 8174 3161 8175 3161 8177 3162 8177
      3163 8179 3166 8180 3165 8182 3167 8185
      3171 8188 3173 8191 3175 8191 3176 8195
TIME...MOT...LOC 1840Z 202DEG 27KT 3151 8193
Special weather statement, Apr 19, 2:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SUN APR 19 2015

GAZ099-114-137-191930-
CANDLER GA-TATTNALL GA-LONG GA-
253 PM EDT SUN APR 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...CANDLER AND
TATTNALL COUNTIES UNTIL 330 PM EDT...

AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NUNEZ TO GRAHAM TO
NEAR GARDI...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS
OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...METTER...LUDOWICI...TIBET...GLENNVILLE...COLLINS...
COBBTOWN AND DONALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3245 8218 3247 8203 3206 8205 3169 8154
      3154 8166 3166 8180 3167 8185 3179 8195
      3179 8199 3182 8202 3186 8210 3190 8211
      3189 8213 3191 8213 3192 8222 3218 8218
      3235 8225
TIME...MOT...LOC 1852Z 242DEG 48KT 3249 8242 3187 8244 3154 8184
Special weather statement, Apr 19, 3:23 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT SUN APR 19 2015

GAZ087-192000-
JENKINS GA-
323 PM EDT SUN APR 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTIES
UNTIL 400 PM EDT...

AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF HEPHZIBAH
TO NEAR GARFIELD...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MILLEN...BUTTS...HERNDON...PERKINS...SCARBORO AND EMMALANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3293 8178 3292 8177 3291 8177 3267 8187
      3265 8184 3261 8201 3266 8208 3274 8211
      3281 8215
TIME...MOT...LOC 1922Z 272DEG 37KT 3317 8214 3261 8210
Special weather statement, Apr 19, 3:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT SUN APR 19 2015

GAZ088-100-101-192000-
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-
325 PM EDT SUN APR 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...SCREVEN AND
EFFINGHAM COUNTIES UNTIL 400 PM EDT...

AT 325 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEEFIELD...OR 9 MILES EAST OF STATESBORO...MOVING NORTHEAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKLET...OLIVER...EGYPT...SHAWNEE AND LEEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3229 8164 3236 8175 3261 8160 3248 8136
TIME...MOT...LOC 1925Z 218DEG 28KT 3242 8163

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:18 PM EDTSpecial Weather StatementCHSMcIntosh27 min
Apr 18, 8:40 PM EDTSpecial Weather StatementCHSMcIntosh35 min
Apr 19, 2:41 PM EDTSpecial Weather StatementCHSLong49 min
Apr 19, 2:53 PM EDTSpecial Weather StatementCHSCandler, Long, Tattnall37 min
Apr 19, 3:03 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall57 min
Apr 19, 3:21 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty, Long, McIntosh, Tattnall54 min
Apr 19, 3:23 PM EDTSpecial Weather StatementCHSJenkins37 min
Apr 19, 3:25 PM EDTSpecial Weather StatementCHSBulloch35 min
Apr 19, 3:47 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty, McIntosh58 min
Apr 19, 3:56 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven64 min
Apr 19, 4:05 PM EDTSevere Thunderstorm WarningCHSEffingham55 min
Apr 19, 4:07 PM EDTSpecial Weather StatementCHSScreven23 min
Apr 19, 4:14 PM EDTSevere Thunderstorm WarningCHSScreven41 min
Apr 19, 4:39 PM EDTSpecial Weather StatementCHSMcIntosh36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.